Mathematische Annalen

, Volume 343, Issue 2, pp 285–349

A trace formula for rigid varieties, and motivic Weil generating series for formal schemes

Article

Abstract

We establish a trace formula for rigid varieties X over a complete discretely valued field, which relates the set of unramified points on X to the Galois action on its étale cohomology. Next, we show that the analytic Milnor fiber of a morphism f at a point x completely determines the formal germ of f at x. We develop a theory of motivic integration for formal schemes of pseudo-finite type over a complete discrete valuation ring R, and we introduce the Weil generating series of a regular formal R-scheme \({\mathfrak{X}}\) of pseudo-finite type, via the construction of a Gelfand-Leray form on its generic fiber. When \({\mathfrak{X}}\) is the formal completion of a morphism f from a smooth irreducible variety to the affine line, then its Weil generating series coincides (modulo normalization) with the motivic zeta function of f. When \({\mathfrak{X}}\) is the formal completion of f at a closed point x of the special fiber \({f^{-1}(0)}\), we obtain the local motivic zeta function of f at x.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Groupes de monodromie en géométrie algébrique. I. Springer-Verlag, Berlin. Séminaire de Géométrie Algébrique du Bois-Marie 1967–1969 (SGA 7 I), Dirigé par A. Grothendieck. Avec la collaboration de M. Raynaud et Rim D.S., Lecture Notes in Mathematics, vol. 288 (1972)Google Scholar
  2. 2.
    A’Campo N.: Le nombre de Lefschetz d’une monodromie. Indag. Math. 35, 113–118 (1973)MathSciNetGoogle Scholar
  3. 3.
    Alonso, L., Jeremias, A., Perez, M.: Local structure theorems for smooth maps of formal schemes. preprint, 2006, arxiv:math.AG/0605115Google Scholar
  4. 4.
    Alonso Tarrío L., Jeremías López A., Pérez Rodríguez M.: Infinitesimal lifting and Jacobi criterion for smoothness on formal schemes. Commun. Algebra 35(4), 1341–1367 (2007)MATHCrossRefGoogle Scholar
  5. 5.
    Berkovich V.G.: Étale cohomology for non-Archimedean analytic spaces. Publ. Math. Inst. Hautes Étud. Sci. 78, 5–171 (1993)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Berkovich V.G.: Vanishing cycles for formal schemes. Invent. Math. 115(3), 539–571 (1994)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Berkovich V.G.: Vanishing cycles for formal schemes II. Invent. Math. 125(2), 367–390 (1996)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Berthelot, P.: Cohomologie rigide et cohomologie rigide à supports propres. Inst. Math. de Rennes (1996) (Prepublication)Google Scholar
  9. 9.
    Bosch, S., Güntzer, U., Remmert, R.: Non-Archimedean analysis. A systematic approach to rigid analytic geometry. Grundlehren der Mathematischen Wissenschaften, vol. 261. Springer, Heidelberg (1984)Google Scholar
  10. 10.
    Bosch S., Lütkebohmert W.: Formal and rigid geometry. I. Rigid spaces. Math. Ann. 295(2), 291–317 (1993)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Bosch, S., Lütkebohmert, W., Raynaud, M.: Néron models, vol. 21. Ergebnisse der Mathematik und ihrer Grenzgebiete, 1990Google Scholar
  12. 12.
    Bosch S., Lütkebohmert W., Raynaud M.: Formal and rigid geometry. III: The relative maximum principle. Math. Ann. 302(1), 1–29 (1995)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Bosch S., Schlöter K.: Néron models in the setting of formal and rigid geometry. Math. Ann. 301(2), 339–362 (1995)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Cluckers R., Loeser F.: Constructible motivic functions and motivic integration. Invent. Math. 173(1), 23–121 (2008)MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Conrad B.: Irreducible components of rigid spaces. Ann. Inst. Fourier 49(2), 473–541 (1999)MATHMathSciNetGoogle Scholar
  16. 16.
    de Jong A.J.: Crystalline Dieudonné module theory via formal and rigid geometry. Publ. Math. Inst. Hautes Étud. Sci. 82, 5–96 (1995)MATHCrossRefGoogle Scholar
  17. 17.
    Deligne P.: La conjecture de Weil. I. Publ. Math. Inst. Hautes Étud. Sci. 43, 273–307 (1973)MATHGoogle Scholar
  18. 18.
    Denef J.: Degree of local zeta functions and monodromy. Composit. Math. 89, 207–216 (1993)MATHMathSciNetGoogle Scholar
  19. 19.
    Denef J., Loeser F.: Motivic Igusa zeta functions. J. Algebraic Geom. 7, 505–537 (1998) arxiv: math.AG/9803040MATHMathSciNetGoogle Scholar
  20. 20.
    Denef J., Loeser F.: Germs of arcs on singular algebraic varieties and motivic integration. Invent. Math. 135, 201–232 (1999) arxiv:math.AG/9803039MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Denef J., Loeser F.: Geometry on arc spaces of algebraic varieties. Progr. Math. 201, 327–348 (2001) arxiv:math.AG/0006050MathSciNetGoogle Scholar
  22. 22.
    Grothendieck A., Dieudonné J.: Eléments de G éométrie Algébrique, I. Publ. Math. Inst. Hautes Étud. Sci. 4, 5–228 (1960)CrossRefGoogle Scholar
  23. 23.
    Grothendieck A., Dieudonné J.: Eléments de G éométrie Algébrique, IV, Première partie. Publ. Math. Inst. Hautes Étud. Sci. 20, 5–259 (1964)CrossRefGoogle Scholar
  24. 24.
    Grothendieck A., Dieudonné J.: Eléments de G éométrie Algébrique, IV, Deuxième partie. Publ. Math. Inst. Hautes Étud. Sci. 24, 5–231 (1965)CrossRefGoogle Scholar
  25. 25.
    Guibert G., Loeser F., Merle M.: Iterated vanishing cycles, convolution, and a motivic analogue of a conjecture of Steenbrink. Duke Math. J. 132(3), 409–457 (2006)MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Huber R.: A finiteness result for direct image sheaves on the étale site of rigid analytic varieties. J. Algebr. Geom. 7(2), 359–403 (1998)MATHMathSciNetGoogle Scholar
  27. 27.
    Kiehl R.: Theorem A und B in der nichtarchimedischen Funktionentheorie. Invent. Math. 2, 256–273 (1967)MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Laumon G.: Comparaison de caractéristiques d’Euler-Poincaré en cohomologie \({\ell}\)-adique. C. R. Acad. Sci. Paris, Sér. I 292, 209–212 (1981)MATHMathSciNetGoogle Scholar
  29. 29.
    Loeser F., Sebag J.: Motivic integration on smooth rigid varieties and invariants of degenerations. Duke Math. J. 119, 315–344 (2003)MATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Nicaise J., Sebag J.: Invariant de Serre et fibre de Milnor analytique. C.R. Ac. Sci. 341(1), 21–24 (2005)MATHMathSciNetGoogle Scholar
  31. 31.
    Nicaise J., Sebag J.: The motivic Serre invariant, ramification, and the analytic Milnor fiber. Invent. Math. 168(1), 133–173 (2007)MATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Nicaise J., Sebag J.: Motivic Serre invariants of curves. Manuscr. Math. 123(2), 105–132 (2007)MATHCrossRefMathSciNetGoogle Scholar
  33. 33.
    Nicaise J., Sebag J. et al.: Rigid geometry and the monodromy conjecture. In: Chéniot, D.(eds) Singularity Theory, Proceedings of the 2005 Marseille Singularity School and Conference., pp. 819–836. World Scientific, Singapore (2007)CrossRefGoogle Scholar
  34. 34.
    Nicaise J., Sebag J.: Motivic Serre invariants and Weil restriction. J. Algebra 319(4), 1585–1610 (2008)MATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Sebag J.: Intégration motivique sur les schémas formels. Bull. Soc. Math. France 132(1), 1–54 (2004)MATHMathSciNetGoogle Scholar
  36. 36.
    Temkin, M.: Desingularization of quasi-excellent schemes in characteristic zero. Adv. Math. (to appear) arXiv:math/0703678Google Scholar
  37. 37.
    Valabrega P.: On the excellent property for power series rings over polynomial rings. J. Math. Kyoto Univ. 15, 387–395 (1975)MATHMathSciNetGoogle Scholar
  38. 38.
    Valabrega P.: A few theorems on completion of excellent rings. Nagoya Math. J. 61, 127–133 (1976)MATHMathSciNetGoogle Scholar
  39. 39.
    Viro, O. Ya.: Some integral calculus based on Euler characteristic. In: Topology and geometry, Rohlin Semin. 1984–1986. Lect. Notes Math., vol. 1346, pp. 127–138 (1988)Google Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Laboratoire PainlevéUniversité Lille 1, CNRS-UMR 8524Villeneuve d’Ascq CédexFrance

Personalised recommendations